Hi, Welcome!

The community is a safe space for people living with and connected to arthritis to ask questions and share experiences. Get started by registering here and posting your first comment or question!

Sign In with a Versus Arthritis account

Palpitations

fulhamgirlfulhamgirl Posts: 2
Hi all,

I have o/a in the neck, and have had it for about eleven years.
At times, apart from the pain/discomfort my shoulder muscles can go 'rigid'.

At one time, I could get away with standard over the counter meds., but then as a result of back-pain found the co-codamol for that helped with the o/a - but didn't need them every day.
However, earlier this year - curiously - with another back pain gone onto co-dydramol which help, better than the plain paracetamol. The problem is the side effects after several days use: drowsiness, digestion - I had IBS for a month, lack of appetite - I can't cope with a large/normal meal, nausea - have been sick a couple of times; BUT compared to last year I seem to have much more palpitations than previously!?
I've tried beater-blockers they slowed me down so much it didn't feel like 'me'.
I also have 400mg of Ibuprofen - which I prefer, but wary after the Dr told me they are not for long-term use.
I have recently seen a Cardiac Consultant - go back shortly for a 24hr monitors ECG & blood pressure (I have 'white coat syndrome).
So, please anybody else experience anything similar, and when they say about 'increased risk' using Ibuprofen - how much?

Comments

  • ShulaArcherShulaArcher Posts: 174
    edited 30. Nov -1, 00:00
    Hi

    Really sympathise with you, but can only recount my own experience, of course, rather than give you medical advice.

    I've also had palpitations this year and had the monitoring, ECG, echocardiogram. It was all slightly worrying and they are really unpleasant, aren't they, especially at night? Anyway, eventually it all settled down and I haven't experienced one for several months. I don't know whether they were linked to me taking Codeine Phosphate; they may have been. I stopped taking the Codeine Phosphate because of the nausea and the fact that I felt "rough" and it didn't appear to be giving pain relief.

    You probably need to have a good chat with your GP about your medication and the options you have for pain relief. I hope you get it sorted out very soon.

    Best wishes, Shula
  • helpline_teamhelpline_team Posts: 2,009
    edited 30. Nov -1, 00:00
    Hi fulhamgirl

    Thanks for your posting and sorry for the delay in replying.

    I hope your doctor and consultant manage to give you a clearer picture of what is going on at present.

    For more information on ibruprofen and its possible side effects see http://www.nhs.uk/conditions/painkillers-ibuprofen/pages/introduction.aspx.

    You could also put your posting on the Living with arthritis forum, as you may get some feedback from people who have had a similar experience to yourself.

    You are also welcome to ring us anytime if you would like to have a chat about things.

    All the best

    Nick
    Helplines Team
Sign In or Register to comment.